Alert archive / Mississippi / Red Flag Warnings in 2023

Red Flag Warning 7, NWS Jackson, MS

August 26, 202321 counties in Mississippi; 9 parishes in Louisiana; Ashley County, Chicot County, Arkansas

NWS Jackson, MS issued this red flag warning at Aug 26, 2023, 2:19 PM CDT for 21 counties in Mississippi; 9 parishes in Louisiana; Ashley County, Chicot County, Arkansas. It took effect at Aug 27, 2023, 9:00 AM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 26, 2023, 2:19 PM CDT (19:19 UTC)
In effect from
Aug 27, 2023, 9:00 AM CDT
Expired
Aug 27, 2023, 8:00 PM CDT
In force
11 hr
Issued by
NWS Jackson, MS
All 32 counties

Ashley County, AR, Chicot County, AR, Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Adams County, MS, Bolivar County, MS, Claiborne County, MS, Copiah County, MS, Covington County, MS, Forrest County, MS, Franklin County, MS, Humphreys County, MS, Issaquena County, MS, Jefferson County, MS, Jefferson Davis County, MS, Jones County, MS, Lamar County, MS, Lawrence County, MS, Leflore County, MS, Lincoln County, MS, Marion County, MS, Sharkey County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 76 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.3 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2023-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 401 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2023-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
401 J/kg
Mixed-layer CIN
-201 J/kg
Mixed-layer LCL
1883 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

135 
WWUS84 KJAN 261919
RFWJAN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Jackson MS
219 PM CDT Sat Aug 26 2023

LAZ007>009-015-016-023>026-MSZ040-041-047-053-054-059>064-072>074-
270400-
/O.NEW.KJAN.FW.W.0007.230827T1400Z-230828T0100Z/
/O.CON.KJAN.FW.W.0006.000000T0000Z-230827T0100Z/
Morehouse-West Carroll-East Carroll-Richland-Madison LA-
Franklin LA-Catahoula-Tensas-Concordia-Issaquena-Sharkey-Warren-
Claiborne-Copiah-Jefferson-Adams-Franklin MS-Lincoln-Lawrence-
Jefferson Davis-Marion-Lamar-Forrest-
219 PM CDT Sat Aug 26 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR PORTIONS OF NORTHEAST LOUISIANA AND WESTERN TO SOUTH CENTRAL 
MISSISSIPPI...

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 8 PM CDT SUNDAY FOR 
PORTIONS OF NORTHEAST LOUISIANA AND WESTERN TO SOUTH CENTRAL 
MISSISSIPPI...

The National Weather Service in Jackson has issued a Red Flag
Warning, which is in effect from 9 AM to 8 PM CDT Sunday. 

* AFFECTED AREA...Richland, Franklin LA, Catahoula, Tensas 
  Concordia, Morehouse, West Carroll, East Carroll and Madison 
  LA Parishes in Louisiana. Claiborne, Copiah, Jefferson, Adams, 
  Franklin MS, Lincoln, Lawrence, Jefferson Davis, Marion, 
  Lamar, Forrest, Issaquena, Sharkey and Warren counties in 
  Mississippi. 

* WIND...Variable in direction up to 10 mph with gusts up to 15 
  to 20 mph.

* HUMIDITY...As low as 25 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures will
create explosive fire growth potential.

SAS

&&

$$

ARZ074-075-MSZ018-019-025-034-035-065-066-270400-
/O.NEW.KJAN.FW.W.0007.230827T1400Z-230828T0100Z/
Ashley-Chicot-Bolivar-Sunflower-Leflore-Washington-Humphreys-
Covington-Jones-
219 PM CDT Sat Aug 26 2023

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 8 PM CDT SUNDAY FOR 
PORTIONS OF SOUTHEAST ARKANSAS, NORTHWEST MISSISSIPPI AND
SOUTHEAST MISSISSIPPI...

The National Weather Service in Jackson has issued a Red Flag
Warning, which is in effect from 9 AM to 8 PM CDT Sunday. 

* AFFECTED AREA...Ashley and Chicot in Arkansas. Bolivar,
  Sunflower, Leflore, Washington, Humphreys, Covington and Jones in
  Mississippi. 

* WIND...Variable in direction up to 10 mph with gusts up to 15 
  to 20 mph.

* HUMIDITY...As low as 25 to 30 percent, especially in
  southeastern Mississippi.

* IMPACTS...Any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures will
create explosive fire growth potential.

&&

$$


DC
4 follow-up statements
164 
WWUS84 KJAN 270233
RFWJAN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Jackson MS
933 PM CDT Sat Aug 26 2023

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040-
041-047-053-054-059>066-072>074-271045-
/O.CON.KJAN.FW.W.0007.230827T1400Z-230828T0100Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Washington-Humphreys-Issaquena-Sharkey-Warren-
Claiborne-Copiah-Jefferson-Adams-Franklin MS-Lincoln-Lawrence-
Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
933 PM CDT Sat Aug 26 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 8 PM CDT
SUNDAY FOR PORTIONS OF NORTHEAST LOUISIANA, SOUTHEAST ARKANSAS, 
NORTHWEST, WESTERN, SOUTH CENTRAL AND SOUTHEAST MISSISSIPPI...

* AFFECTED AREA...Richland, Franklin LA, Catahoula, Tensas
  Concordia, Morehouse, West Carroll, East Carroll and Madison LA
  Parishes in Louisiana. Ashley and Chicot in Arkansas. Claiborne,
  Copiah, Jefferson, Adams, Franklin MS, Lincoln, Lawrence,
  Jefferson Davis, Marion, Lamar, Forrest, Issaquena, Sharkey
  Warren, Bolivar, Sunflower, Leflore, Washington, Humphreys, 
  Covington and Jones in Mississippi. 

* WIND...Variable in direction up to 10 mph with gusts up to 15 
  to 20 mph.

* HUMIDITY...As low as 25 to 30 percent, especially in 
  southeastern Mississippi.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures will
create explosive fire growth potential.

&&

$$
460 
WWUS84 KJAN 270941
RFWJAN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Jackson MS
441 AM CDT Sun Aug 27 2023

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040-
041-047-053-054-059>066-072>074-271745-
/O.CON.KJAN.FW.W.0007.230827T1400Z-230828T0100Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Washington-Humphreys-Issaquena-Sharkey-Warren-
Claiborne-Copiah-Jefferson-Adams-Franklin MS-Lincoln-Lawrence-
Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
441 AM CDT Sun Aug 27 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
8 PM CDT THIS EVENING FOR PORTIONS OF NORTHEAST LOUISIANA, 
SOUTHEAST ARKANSAS, NORTHWEST, WESTERN, SOUTH CENTRAL AND 
SOUTHEAST MISSISSIPPI...

* AFFECTED AREA...Richland, Franklin LA, Catahoula, Tensas 
  Concordia, Morehouse, West Carroll, East Carroll and Madison 
  LA Parishes in Louisiana. Ashley and Chicot in Arkansas. 
  Claiborne, Copiah, Jefferson, Adams, Franklin MS, Lincoln, 
  Lawrence, Jefferson Davis, Marion, Lamar, Forrest, Issaquena, 
  Sharkey Warren, Bolivar, Sunflower, Leflore, Washington, 
  Humphreys, Covington and Jones in Mississippi. 

* WIND...Variable in direction up to 10 mph with gusts up to 15 
  to 20 mph.

* HUMIDITY...As low as 25 to 30 percent, especially in 
  southeastern Mississippi.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures will
create explosive fire growth potential.

&&

$$

19
864 
WWUS84 KJAN 271543
RFWJAN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Jackson MS
1043 AM CDT Sun Aug 27 2023

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040-
041-047-053-054-059>066-072>074-272345-
/O.CON.KJAN.FW.W.0007.000000T0000Z-230828T0100Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Washington-Humphreys-Issaquena-Sharkey-Warren-
Claiborne-Copiah-Jefferson-Adams-Franklin MS-Lincoln-Lawrence-
Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
1043 AM CDT Sun Aug 27 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR PORTIONS OF NORTHEAST LOUISIANA, SOUTHEAST ARKANSAS,
NORTHWEST, WESTERN, SOUTH CENTRAL AND SOUTHEAST MISSISSIPPI...

* AFFECTED AREA...Richland, Franklin LA, Catahoula, Tensas 
  Concordia, Morehouse, West Carroll, East Carroll and Madison 
  LA Parishes in Louisiana. Ashley and Chicot in Arkansas. 
  Claiborne, Copiah, Jefferson, Adams, Franklin MS, Lincoln, 
  Lawrence, Jefferson Davis, Marion, Lamar, Forrest, Issaquena, 
  Sharkey Warren, Bolivar, Sunflower, Leflore, Washington, 
  Humphreys, Covington and Jones in Mississippi. 

* WIND...Variable in direction up to 10 mph with gusts up to 15 
  to 20 mph.

* HUMIDITY...As low as 25 to 30 percent, especially in 
  southeastern Mississippi.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures will
create explosive fire growth potential.

&&

$$
322 
WWUS84 KJAN 271917
RFWJAN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Jackson MS
217 PM CDT Sun Aug 27 2023

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040-
041-047-053-054-059>066-072>074-280330-
/O.NEW.KJAN.FW.A.0001.230828T1400Z-230829T0100Z/
/O.CON.KJAN.FW.W.0007.000000T0000Z-230828T0100Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Washington-Humphreys-Issaquena-Sharkey-Warren-
Claiborne-Copiah-Jefferson-Adams-Franklin MS-Lincoln-Lawrence-
Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
217 PM CDT Sun Aug 27 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR PORTIONS OF NORTHEAST LOUISIANA, SOUTHEAST ARKANSAS,
NORTHWEST, WESTERN, SOUTH CENTRAL AND SOUTHEAST MISSISSIPPI...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

The National Weather Service in Jackson has issued a Fire Weather
Watch, which is in effect from Monday morning through Monday
evening. 

* AFFECTED AREA...Richland, Franklin LA, Catahoula, Tensas 
  Concordia, Morehouse, West Carroll, East Carroll and Madison 
  LA Parishes in Louisiana. Ashley and Chicot in Arkansas. 
  Claiborne, Copiah, Jefferson, Adams, Franklin MS, Lincoln, 
  Lawrence, Jefferson Davis, Marion, Lamar, Forrest, Issaquena, 
  Sharkey Warren, Bolivar, Sunflower, Leflore, Washington, 
  Humphreys, Covington and Jones in Mississippi. 

* WIND...Variable in direction up to 10 mph with gusts up to 15 
  to 20 mph.

* HUMIDITY...As low as 25 to 30 percent, especially in 
  southeastern Mississippi.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures will
create explosive fire growth potential.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this red flag warning went out at Aug 26, 12:32 PM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, Aug 26, 12:32 PM CDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
1232 PM CDT Sat Aug 26 2023

...New AVIATION...

.MESOSCALE UPDATE...
Issued at 929 AM CDT Sat Aug 26 2023

Another hot day is in store with a potentially hotter set up than
seen in previous days. The 850 thermal axis is situated over our
area with observed 850 temps 22 degrees at both JAN and SHV. A
confluent zone is evidence in upper water vapor satellite with an
area of subsidence over the Pine Belt. Most notably, northerly
surface winds are leading to drier conditions this morning, which
should allow for deeper mixing. JAN has recorded 90 degrees as of
9:30 AM. Dangerous heat indices 110-115 degrees this afternoon are
expected to continue and an excessive heat warning remains in
effect until 10 PM tonight.

Drier and more subsident conditions today will continue the fire
danger and a red flag warning remains in effect until 8 PM tonight.
Yesterday, the Pine Belt mixed down to around 22% RH. Despite a
slight chance for rain and storms this afternoon, rainfall is
insufficient to alleviate these conditions and with deep mixing,
RH 20-25% across the Pine Belt seems probable again today.

A plume of smoke originating from mainly the SW Louisiana fires is
visible on satellite this morning across the area. Hazy skies are
evident and locally poorer air quality is possible, especially in
areas of subsidence./SAS/

&&

.DISCUSSION...
Issued at 417 AM CDT Sat Aug 26 2023

Today through tonight: Although the upper level ridge continues to
weaken, the low level thermal ridge will peak in intensity over the
forecast area today ahead of an approaching cold front, and this
will bring the potential for additional record highs. With greater
moisture convergence focused farther north in association with the
front, we may see less diurnal storm coverage today compared to the
past couple of days, but inverted-v profiles with steep low level
lapse rates will once again bring tremendous potential for
evaporative cooling, and this will continue to enhance the
microburst intensity with any storms that manage to develop. Expect
any storms to quickly dissipate this evening with quite weather
expected overnight. The fire danger threat and red flag warning
continue for now, but there is at least a small chance that more
significant rainfall could bring some temporary relief beyond the
near term, especially in the red flag warning area. /EC/

Sunday through next Tuesday: No major changes have been made to
the extended forecast. Relief is on the way on Sunday as multiple
ensemble members continue to highlight a East Coast upper trough,
with observed heights of 585dm dragging a weak cold front
southward across the southeast US. This front will help cool down
sfc temps across the northern half of the area and allow for a
brief buildup of sufficient moisture return flow across most of
the area. In response to this, greater coverage of showers and
storms will be possible across our forecast area. This will allow
for sfc temps north of I-20 to drop into the high 90s. Meanwhile,
areas along and south of I-20 will likely see afternoon highs in
the low 100s. As a result of this, several sites south of I-20
could potentially see another round of record breaking
temperatures with heat indices near 110F degrees again. An
Excessive Heat Warning will likely be needed for portions of the
ara. There is uncertainty concerning the how the fire danger risk
will evolve as we go into early next week. As the front continues
to drag further south across our CWA heading into Monday thanks
in part to a second shortwave, there will be an increase in deep
moisture as PWAT values are expected to climb in the 1.7 to 2.2
inch range. With this in mind, PoPs are starting to see an
increase in the 40-50% areawide with better rain chances further
south. This increase in rain/storm chances will help cool down
afternoon highs. The environment indicate a somewhat favorable
environment for isolated severe storms with damaging wind gusts
being the primary concern. Rain chances are forecasted to decrease
slightly by Tuesday.

&&

.AVIATION...
(18Z TAFS)
Issued at 1228 PM CDT Sat Aug 26 2023

VFR conditions will prevail with winds from the NNW around 5-10
mph. Brief reductions in visibilities down to 5 miles are possible
due to wildfire smoke, especially closer to the river. Isolated
showers and thunderstorms are possible this afternoon./SAS/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       77 101  74  94 /  10  40  30  60
Meridian      75 100  72  93 /   0  50  30  70
Vicksburg     75  99  73  92 /  10  50  30  50
Hattiesburg   77 105  75  97 /  20  40  30  80
Natchez       76 101  74  94 /  10  50  30  60
Greenville    75  94  72  89 /  20  40  30  30
Greenwood     75  97  72  90 /  20  50  30  30

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Excessive Heat Warning until 10 PM CDT this evening for MSZ018-
     019-025>066-072>074.

     Red Flag Warning until 8 PM CDT this evening for MSZ040-041-047-
     053-054-059>064-072>074.

LA...Excessive Heat Warning until 10 PM CDT this evening for
     LAZ007>009-015-016-023>026.

     Red Flag Warning until 8 PM CDT this evening for LAZ007>009-015-
     016-023>026.

AR...Excessive Heat Warning until 10 PM CDT this evening for ARZ074-
     075.

&&

EC/CR/SAS20
Hazardous weather outlook, Aug 26, 4:16 AM CDT, 10 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
416 AM CDT Sat Aug 26 2023

ARZ074-075-MSZ018-019-025-034>036-041>043-048-049-055-056-065-066-
270930-
Ashley-Chicot-Bolivar-Sunflower-Leflore-Washington-Humphreys-
Holmes-Sharkey-Yazoo-Madison MS-Hinds-Rankin-Simpson-Smith-
Covington-Jones-
416 AM CDT Sat Aug 26 2023

This hazardous weather outlook is for portions of southeast
Arkansas, central Mississippi, north central Mississippi,
northwest Mississippi, southeast Mississippi, and west central
Mississippi.

.DAY ONE...Today and Tonight

DANGEROUS HEAT
THREAT...Extreme
TIMING...Today

FIRE WEATHER
THREAT...Elevated
TIMING...Today

Today, extreme heat is expected with peak heat index values in
excess of 110 degrees for multiple days. Heat stroke continues to
be a major concern with outdoor activity.

(https://www.weather.gov/images/jan/graphicast/1.png)

Today, open burning is discouraged due to a combination of dry
conditions, gusty winds, and low humidity. Please heed any local
burn bans.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Sunday, dangerous heat expected with peak heat values in excess
of 110 degrees. Heat stroke will be a significant concern with
outdoor activity.

(https://www.weather.gov/images/jan/graphicast/3.png)

There is a significant Fire Danger threat that will last through
the weekend where any open burning should not be attempted as
fires can quickly escape and become very difficult to control.

(https://www.weather.gov/images/jan/graphicast/2.png)

Isolated severe thunderstorms are possible for southern portions
of the area Monday through Monday night. Damaging wind gusts will
be the primary hazard

(https://www.weather.gov/images/jan/graphicast/4.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Monday
through Monday night.

MSZ026>033-037>039-046-270930-
Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-
Attala-Winston-Noxubee-Kemper-
416 AM CDT Sat Aug 26 2023

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, north central Mississippi,
and northeast Mississippi.

.DAY ONE...Today and Tonight

DANGEROUS HEAT
THREAT...Significant
TIMING...Today

FIRE WEATHER
THREAT...Limited
TIMING...Today

Today, dangerous heat expected with peak heat values in excess of
110 degrees. Heat stroke will be a significant concern with
outdoor activity.

(https://www.weather.gov/images/jan/graphicast/1.png)

Today, extra caution is advised with open burning due to a
combination of dry conditions and low humidity. Please heed any
local burn bans.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Sunday, dangerous heat expected with peak heat values in excess
of 110 degrees. Heat stroke will be a significant concern with
outdoor activity.

(https://www.weather.gov/images/jan/graphicast/3.png)

There is a significant Fire Danger threat that will last through
the weekend where any open burning should not be attempted as
fires can quickly escape and become very difficult to control.

(https://www.weather.gov/images/jan/graphicast/2.png)

Isolated severe thunderstorms are possible for southern portions
of the area Monday through Monday night. Damaging wind gusts will
be the primary hazard

(https://www.weather.gov/images/jan/graphicast/4.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Monday
through Monday night.

LAZ007>009-015-016-023>026-MSZ040-047-053-054-059>064-072>074-
270930-
Morehouse-West Carroll-East Carroll-Richland-Madison LA-
Franklin LA-Catahoula-Tensas-Concordia-Issaquena-Warren-Claiborne-
Copiah-Jefferson-Adams-Franklin MS-Lincoln-Lawrence-
Jefferson Davis-Marion-Lamar-Forrest-
416 AM CDT Sat Aug 26 2023

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, south central Mississippi, and
west central Mississippi.

.DAY ONE...Today and Tonight

DANGEROUS HEAT
THREAT...Extreme
TIMING...Today

FIRE WEATHER
THREAT...Significant
TIMING...Today

Today, extreme heat is expected with peak heat index values in
excess of 110 degrees for multiple days. Heat stroke continues to
be a major concern with outdoor activity.

(https://www.weather.gov/images/jan/graphicast/1.png)

Today, conditions are expected such that open burning should not
be attempted. Any wildfires will spread rapidly.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Sunday, dangerous heat expected with peak heat values in excess
of 110 degrees. Heat stroke will be a significant concern with
outdoor activity.

(https://www.weather.gov/images/jan/graphicast/3.png)

There is a significant Fire Danger threat that will last through
the weekend where any open burning should not be attempted as
fires can quickly escape and become very difficult to control.

(https://www.weather.gov/images/jan/graphicast/2.png)

Isolated severe thunderstorms are possible for southern portions
of the area Monday through Monday night. Damaging wind gusts will
be the primary hazard

(https://www.weather.gov/images/jan/graphicast/4.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Monday
through Monday night.

MSZ044-045-050>052-057-058-270930-
Leake-Neshoba-Scott-Newton-Lauderdale-Jasper-Clarke-
416 AM CDT Sat Aug 26 2023

This hazardous weather outlook is for portions of central
Mississippi, and east central Mississippi.

.DAY ONE...Today and Tonight

DANGEROUS HEAT
THREAT...Significant
TIMING...Today

FIRE WEATHER
THREAT...Elevated
TIMING...Today

Today, dangerous heat expected with peak heat values in excess of
110 degrees. Heat stroke will be a significant concern with
outdoor activity.

(https://www.weather.gov/images/jan/graphicast/1.png)

Today, open burning is discouraged due to a combination of dry
conditions, gusty winds, and low humidity. Please heed any local
burn bans.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Sunday, dangerous heat expected with peak heat values in excess
of 110 degrees. Heat stroke will be a significant concern with
outdoor activity.

(https://www.weather.gov/images/jan/graphicast/3.png)

There is a significant Fire Danger threat that will last through
the weekend where any open burning should not be attempted as
fires can quickly escape and become very difficult to control.

(https://www.weather.gov/images/jan/graphicast/2.png)

Isolated severe thunderstorms are possible for southern portions
of the area Monday through Monday night. Damaging wind gusts will
be the primary hazard

(https://www.weather.gov/images/jan/graphicast/4.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Monday
through Monday night.

97

&&

...HAZARD LEGEND...

*DANGEROUS HEAT*
Extreme...Extreme heat is expected with peak heat index values
 in excess of 110 degrees for multiple days. Heat stroke continues
 to be a major concern.
Significant...Dangerous heat expected with peak heat index values
 in excess of 110 degrees. Heat stroke will be a significant
 concern.
Elevated...Dangerous heat likely with peak heat index values
 ranging from 106 to 110 degrees. Heat exhaustion will be likely.
Limited...Caution is advised for possible dangerous heat as
 heat index values peak near 105 degrees. Heat exhaustion will
 be possible.

*FIRE WEATHER*
Extreme...Extreme wildfire conditions are anticipated with
 strong winds. Open burning should not be attempted and
 wildfires will spread very rapidly. Fire control will be
 very difficult, even for experienced fire fighters.
Significant...Conditions are expected such that open burning
 should not be attempted. Any wildfires will spread rapidly.
Elevated...Any open burning is discouraged due to increased
 wind, lower humidity, and recent dry conditions.
 Remember to heed any local burn bans that are in effect!
Limited...Extra caution is advised with open burning due to
 lower humidity or very dry conditions.
 Remember to heed any local burn bans that are in effect!

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR FIRE WEATHER ISSUES...

Current Heat Information...
   https://www.weather.gov/jan/safe_ExtremeHeat

Fire Weather...
   https://www.weather.gov/jan/fireweather
Mississippi Forestry Commission...
   https://www.mfc.ms.gov/
Fire Weather Outlook...
   https://www.spc.noaa.gov/products/fire_wx/

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 8:40 PM CDTSpecial Weather StatementJANWalthall20 min
Aug 26, 2:11 PM CDTExcessive Heat WarningJANAdams, Claiborne, Copiah, Covington, Forrest, Franklin and 19 more31 hr
Aug 26, 2:11 PM CDTHeat AdvisoryJANAttala, Bolivar, Carroll, Choctaw, Clarke, Clay and 22 more31 hr
Aug 26, 4:00 PM CDTSpecial Weather StatementJANJefferson Davis45 min
Aug 26, 6:28 PM CDTSpecial Weather StatementJANSimpson32 min
Aug 26, 6:19 PM CDTSpecial Weather StatementJANConcordia26 min

Nearby

Red Flag Warnings in Mississippi, 2023Red Flag Warnings in Louisiana, 2023Red Flag Warnings in Arkansas, 2023Every red flag warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.